Wednesday, August 21, 2013

Be Aware Of Turmeric Side Effects



Turmeric has traditionally been grown in Asian countries such as Indonesia, but now can be found in various parts of the world. Turmeric is commonly used for seasoning food. However, the underground stems and roots of the plant are also used for medicinal. According to one of the institutes of health, take a dose of about 240 to 500 milligrams of turmeric three times in a day is recommended. Although, turmeric is considered as a safe herb, there are some turmeric side effects that should be realized by every one.

Turmeric is used for most of the curry. It is a spice made ​​from grinding the roots of curcumin and including ginger family. Turmeric is most often used as a spice and color to give food a different taste, other than that turmeric also has a variety of health giving properties. For example, turmeric has a high capability in anti-inflammatory properties. This fact is further proven by research. Turmeric is also good for treating diarrhea, loss of appetite, heartburn, gallbladder disorders and jaundice dl. Despite having health benefits, the use of turmeric in high doses can have some side effects. Have a proper understanding about the turmeric side effects will help to ensure that this spice is used in sufficient quantities.

Turmeric, like other herbs can be used as a drug without a prescription from a doctor. According to a medical university in the United States, taking Coumadin, Plavix or aspirin while taking turmeric can cause difficulties with the blood's ability to clot. Also, some drugs that help reduce stomach acid such as Zantac, Tagamet, Omeprazole, Pepcid, Nexium, and Prevacid can be ineffective and does not work as it should when taking turmeric. Another group of drugs for diabetics can also be affected by turmeric. Turmeric side effect may cause the medicine to diabetics have an increased effectiveness that can cause blood sugar levels to bottom out. This can lead to a sudden diabetic shock which can lead to diabetic coma.

Abdominal pains are other turmeric side effects that can be caused by taking turmeric supplements. Overdose and take more than the recommended dose of turmeric may cause suffer from mild to severe stomach problems. Taking large amounts of turmeric for a long time can cause stomach ulcers stomach. In addition, a person who suffers from sensitive stomachs may experience problems when taking turmeric. For people who suffer from sensitive stomach, take turmeric may cause nausea, heartburn and even vomiting. Therefore, it is important to always consult a doctor before using turmeric. If a problem does occur, immediately stop taking the herb.

Turmeric is very useful for a variety of allergies. However, it can be a double-edged sword. Some people may be allergic to turmeric cause dermatitis or psoriasis, stomach problems, heartburn, etc. Direct contact with turmeric can cause swelling, irritation, and redness of the skin. People, who are allergic to turmeric side effect, should shy away from dishes and foods containing these spices.

Turmeric side effect can arise if turmeric is used too much. Too much using turmeric can inhibit blood clotting process. It can be very risky for patients on blood thinners, such as Plavix and Coumadin. Patients who will undergo any operation, and taking blood thinning agents, must refrain from the use of turmeric, at least, one or two weeks prior to surgery. Turmeric also be avoided during pregnancy because it will encourage menstruation and increase the risk of miscarriage.

You might also like : 

22 comments:

  1. I always like your blog post because you always comes with different ideas and information. I always shared your site post with my friends. Keep posting and i will follow you.
    Thyrosense

    ReplyDelete
  2. I start every day with an avocado smoothie which contains about 10 - 15 grams of fresh turmeric. Would you say that is too much? I use Nexium to reduce stomach acid, but have never felt that they dont work when eating turmeric.

    ReplyDelete
    Replies
    1. Get off the Nexium it's the worst thing ever
      Quit eating late after 7pm or so
      Studies show it can cause more problems and heartburn to worsen ...

      Delete
  3. I actually think that is a very poor article, no mention of what a high dose is, no mention that all scientific studies that have found problems have been carried out with curcumin and not turmeric, its also poorly written.
    No where is it stated what a safe dose is.

    All this article does is scare people away from a fantastic spice that is changing peoples lives.

    ReplyDelete
    Replies
    1. Turmeric is part of Curry and used in indian food (ayurvedic) for a serious reason...its antibacterial effect (please note that we have GOOD bacteria in our digestion system) avoids problems in typical traditional indian cuisine, where bacteria can't be avoided. No the marketeers are looking for new sources of revenue....and found Tumeric to sell this outside India for the WELLBEING of everybody.
      It will take some time to convince a person in the western world that they really need this...but finally it will work :D :D During this attraction period these people loose their balance and chase whatever will be announced to be good....thats why we are getting sicker, even we have global access to any food/nutrient/drug.....we lost connection to ourselves/nature/homeland, we lost balance

      Delete
    2. My stomach was cramping and hurting for 24 hours after each time I used heavy amounts as just a spice mixed with other spices. So I cut out the tumeric and it stopped. Then I made a spice shaker of dry spices with tumeric and it happened again. It's not a myth. Some people just cannot tolerate this spice. Btw I can use hot sauce like ketchup, so it has nothing to do with heat tolerance. Hope this helps.

      Delete
    3. Thanks SoCal cooksg spent evening in ER. Most horrible stomach pain.,(and I'm tough) trying now to discover why since hospital found no cause for pain.

      Delete
    4. I took "curcuma longa ext. equiv. to dry rhizome 3.1g equiv. curcuminoids 100mg" capsules labelled as Turmeric 3100 and experienced severe stomach cramps which ceased upon cessation of dose. Since then, I have eaten a small portion of a hummus product "flavored with turmeric" and experienced the same problems. If this article scares people it is a good thing as from all the anecdotal evidence I have read it can have very adverse side effects.

      Delete
  4. This comment has been removed by the author.

    ReplyDelete
  5. Need to really understand this..overdose causes nausea and stomach ulcers?..it thought wl cure..###

    ReplyDelete
  6. Need to really understand this..overdose causes nausea and stomach ulcers?..it thought wl cure..###

    ReplyDelete
  7. Taking turmeric has caused my stomach ulcer over time.

    ReplyDelete
  8. Taking turmeric has caused my stomach ulcer over time.

    ReplyDelete
  9. I think the curcumin product (from tumeric) has cause me gastrointestinal distress. High dose. Nausea, upset stomach, gas, burping, gurgling, chills. Waiting for it to go away. Stopped taking it 2 days ago.

    ReplyDelete
    Replies
    1. Thank you I am experiencing the same thing. I had a bridesmaid version of diarrhea that turned into vomiting and could keep nothing down for 2 days. If I stand up it feels like my guts are going to fall out and if you put pressure on stomach it it extremely tender. Finally have keep down some Advil for the headache.

      Delete
    2. I'm experiencing the same thing. Upset stomach, swollen stomach and reflux. I'm on a Rx antacid and the turmeric has rendered it useless. Unfortunately I must stop taking it. I was hoping for good results in alleviating my arthritis pain.

      Delete
    3. What is considered a 'high dose"? I take 1200 mg/day, 30 minutes before a meal w/an 8 oz glass of water. I definitely feel that the arthritis in my hands has improved significantly.

      Delete
    4. I have read about dosages of 1 x 1000mg up to 3 x 600mg (1800mg) per day. I have actually read not to exceed 1000mg per day.

      I am going to play it safe and change my dosage to 2 x500mg (1000mg) day. My logic is I am still taking the recommended dose but not hitting my organs with such an intense shot.

      Glad to hear it is helping your arthritis!

      Delete
  10. It does lower the high glucose level but it upsets my stomach. Is there a way to take this that I can have the benefit without the upset.

    ReplyDelete
  11. Turmeric and I don’t get along. I eat paleo and have a fairly balanced system but with each introduction of tumeric I have serious bowl disruptions , cramps and bloating. Sadly , the benefits of tumeric will be passed over by this organism. Thank you for the great article !

    ReplyDelete